MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926038220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr.: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the moderately tortuous and severely calcified circumflex artery.A non-bsc device was used to prepare the lesion.A non-bsc guidewire was placed and following pre-dilation of a 2.5 nc emerge balloon catheter, a 2.25 x 38mm synergy ii drug-eluting stent was advanced but failed to cross the lesion.When the device was removed, a small kink in the distal shaft of the device was noted.The same stent was inserted back through the non-bsc bleedback control valve and it was able to cross the lesion.When trying to inflate the balloon of the device, it would not inflate.The device was removed from the patient's body and it was noted that the stent delivery system (sds) with mounted undeployed stent had separated at the proximal end of the balloon and remained in the vessel.The non-bsc wire that was used had also sheared off, leaving the distal tip of the wire in the body.It took two hours trying to snare the detached component of the sds and wire but it was unsuccessful.The procedure was completed with a different device.No further patient complications were reported and the patient's status was stable.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7114543
Report Number2134265-2017-12130
Device Sequence Number1874311
Product Code NIQ
UDI-Device Identifier08714729840381
UDI-Public08714729840381
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2018
Device Model NumberH7493926038220
Device Catalogue Number39260-3822
Device Lot Number0021126054
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2017
Initial Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;